Optimal control for an M^X/G/1/N+1 queue with two service modes

Research output: Chapter in Book / Report / Conference proceedingChapterAcademic

Abstract

A finite-buffer queueing model is considered with batch Poisson input and controllable service rate. A batch that upon arrival does not fit in the unoccupied places of the buffer is partially rejected. A decision to change the service mode can be made at service completion epochs only, and vacation (switch-over) times are involved in preparing the new mode. During a switch-over time, service is disabled. For the control of this model, three optimization criteria are considered: the average number of jobs in the buffer, the fraction of lost jobs, and the fraction of batches not fully accepted. Using Markov decision theory, the optimal switching policy can be determined for any of these criteria by the value-iteration algorithm. In the calculation of the expected one-step costs and the transition probabilities, an essential role is played by the discrete fast Fourier transform.
Original languageEnglish
Title of host publicationCOMPUTATIONAL INTELLIGENCE, CYBER SECURITY AND COMPUTATIONAL MODELS
EditorsG.S.S. Krishnan, R. Anita, R.S. Lakshmi, M.S. Kumar, A. Bonato, M. Grana
Place of PublicationNew Delhi
PublisherSpringer
Pages47-59
Number of pages13
ISBN (Print)9788132216797
DOIs
Publication statusPublished - 2014

Publication series

NameAdvances in Intelligent Systems and Computing
Number246

    Fingerprint

Bibliographical note

Gebeurtenis: ICC3 2013

Cite this

Ridder, A. A. N., & Nobel, R. D. (2014). Optimal control for an M^X/G/1/N+1 queue with two service modes. In G. S. S. Krishnan, R. Anita, R. S. Lakshmi, M. S. Kumar, A. Bonato, & M. Grana (Eds.), COMPUTATIONAL INTELLIGENCE, CYBER SECURITY AND COMPUTATIONAL MODELS (pp. 47-59). (Advances in Intelligent Systems and Computing; No. 246). New Delhi: Springer. https://doi.org/10.1007/978-81-322-1680-3_6